MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-21K-1
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated, and the reported issue was confirmed.The forceps could not be opened or closed.The forceps insertion part (coil part / connection part between forceps hand part and coil) was kinked (broken).The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The olympus representative reported on behalf of the customer, during preparation for use for a diagnostic gastric duodenal fiberscopy, the cup on the biopsy forceps did not open and close smoothly (poor meshing).The intended procedure was completed with a similar device and no surgical delay.The physician in charge thought that the performance deteriorated due to aging.During the evaluation of the device, it was noted foreign matter (environmental bacteria) adhered to the forceps.This report is to capture the reportable malfunction of foreign matter (environmental bacteria) adhered to the forceps noted at estimation.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 31-jan-2022.This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.It is presumed that the adhesion of foreign matter is due to insufficient cleaning, or that it has not been sufficiently cleaned due to the passage of time after use.The instructions for use (ifu) states the following related to the suggested phenomenon: "reprocess the instrument immediately after use by immersing it in a neutral, low-foaming, medical-grade detergent solution, then following the cleaning and sterilization procedures in this chapter.Failure to reprocess the instrument immediately after use, or using another type of detergent may cause corrosion at the instrument¿s distal end.This could cause components to fall off during use and may interfere with operation of the cups." olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13768690
Report Number8010047-2022-04434
Device Sequence Number14412196
Product Code EOQ
UDI-Device Identifier04953170029776
UDI-Public04953170029776
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-21K-1
Device Lot NumberK9Y14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian